Alert archive / North Carolina / Tornado Warnings in 2026

Tornado Warning 1, NWS Newport/Morehead City, NC

March 12, 2026Craven County, Jones County, Onslow County, North Carolina

NWS Newport/Morehead City, NC issued this tornado warning at Mar 12, 2026, 2:23 PM EDT for Craven County, Jones County, Onslow County, North Carolina. It was in force for 37 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 12, 2026, 2:23 PM EDT (18:23 UTC)
Expired
Mar 12, 2026, 3:00 PM EDT
In force
37 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Craven County, NC, Jones County, NC, Onslow County, NC

The radar

The Morehead City radar (KMHX), 25 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 12, 2:26 PM EDTTORNADO2 W Maysville, NCTornado survey found evidence of an EF 1 tornado in Onslow County near Maysville, with estimated peak winds of 90 mph.
Mar 12, 2:32 PM EDTTSTM WND DMG2 W Riverdale, NCDelayed report. Spotter measured a 65 mph wind gust 5 miles south of the New Bern Airport. Half inch size hail was reported, along with large tree limbs down.
Mar 12, 2:43 PM EDTTSTM WND GST 64Coastal Carolina Region, NC.
Mar 12, 2:43 PM EDTTSTM WND GST 64Coastal Carolina Region, NC
Mar 12, 2:45 PM EDTHAIL 0.71 Ene Trent Woods, NCDime size hail. Strong winds reported as well, no damage as of yet.
Mar 12, 2:45 PM EDTTORNADO4 E James City, NCPreliminary survey found evidence of an EF 1 tornado in Craven County near Fairfield Harbour, with estimated peak winds of 90 to 100 mph.
Mar 12, 2:59 PM EDTMARINE TSTM WIND 593 Se James City, NCPersonal Weather Station measured a 51 kt wind gust as thunderstorms moved though the area. Report came in via WeatherFlow.
Mar 12, 3:00 PM EDTMARINE TSTM WIND 493 Se James City, NCCorrects previous marine tstm wind report from 3 SE James City to correct wind speed. Personal Weather Station measured a 43 kt wind gust as thunderstorms moved though the area. Report came in via WeatherFlow.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 12, 10:31 AM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 6.4 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2026-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 138 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2026-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
138 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
605 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

394 
WFUS52 KMHX 121823
TORMHX
NCC049-103-133-121900-
/O.NEW.KMHX.TO.W.0001.260312T1823Z-260312T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Newport/Morehead City NC
223 PM EDT Thu Mar 12 2026

The National Weather Service in Newport has issued a

* Tornado Warning for...
  Southeastern Jones County in eastern North Carolina...
  Southeastern Craven County in eastern North Carolina...
  Northeastern Onslow County in eastern North Carolina...

* Until 300 PM EDT.

* At 222 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near Maysville, or 12 miles north of Pumpkin Center,
  moving northeast at 65 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  New Bern, Trent Woods, River Bend, and Rhems around 230 PM EDT.
  James City, Coastal Carolina Regional Airport, and Fairfield 
  Harbour around 235 PM EDT.

Other locations impacted by this tornadic thunderstorm include Deppe,
Bridgeton, Loco VFD, and Pollocksville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3493 7745 3520 7698 3518 7697 3515 7699
      3511 7693 3505 7695 3504 7694 3507 7692
      3503 7693 3500 7688 3503 7687 3503 7686
      3500 7686 3497 7681 3486 7673 3485 7688
      3484 7688 3483 7696 3481 7696 3477 7737
TIME...MOT...LOC 1822Z 241DEG 58KT 3496 7729 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

RJ
2 follow-up statements
978 
WWUS52 KMHX 121831
SVSMHX

Severe Weather Statement
National Weather Service Newport/Morehead City NC
231 PM EDT Thu Mar 12 2026

NCC049-103-133-121900-
/O.CON.KMHX.TO.W.0001.000000T0000Z-260312T1900Z/
Jones NC-Craven NC-Onslow NC-
231 PM EDT Thu Mar 12 2026

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM EDT FOR
SOUTHEASTERN JONES...SOUTHEASTERN CRAVEN AND NORTHEASTERN ONSLOW
COUNTIES...

At 231 PM EDT, severe thunderstorms capable of producing tornadoes
were located along a line extending from near Rhems to Belgrade,
moving northeast at 55 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

These dangerous storms will be near...
  New Bern, Trent Woods, and Catfish Lake around 235 PM EDT.
  James City, Croatan, Riverdale, Coastal Carolina Regional Airport, 
  and Fairfield Harbour around 240 PM EDT.
  Havelock and Neuse Forest around 245 PM EDT.

Other locations impacted by these tornadic storms include Bridgeton
and Pollocksville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.

&&

LAT...LON 3502 7727 3520 7698 3518 7697 3515 7699
      3511 7693 3505 7695 3505 7693 3503 7693
      3500 7687 3502 7687 3500 7686 3497 7681
      3486 7673 3485 7688 3484 7689 3483 7696
      3481 7696 3478 7728 3479 7728
TIME...MOT...LOC 1831Z 246DEG 50KT 3499 7720 3487 7721 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

RJ
781 
WWUS52 KMHX 121843
SVSMHX

Severe Weather Statement
National Weather Service Newport/Morehead City NC
243 PM EDT Thu Mar 12 2026

NCC103-133-121853-
/O.CAN.KMHX.TO.W.0001.000000T0000Z-260312T1900Z/
Jones NC-Onslow NC-
243 PM EDT Thu Mar 12 2026

...THE TORNADO WARNING FOR SOUTHEASTERN JONES AND NORTHEASTERN ONSLOW
COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 500 PM EDT for
eastern North Carolina.

&&

LAT...LON 3483 7710 3503 7710 3512 7711 3520 7698
      3518 7697 3515 7699 3511 7693 3505 7695
      3505 7693 3503 7693 3500 7687 3502 7687
      3500 7686 3497 7681 3486 7673 3485 7688
      3484 7689 3483 7696
TIME...MOT...LOC 1843Z 267DEG 46KT 3505 7704 3493 7705 

$$

NCC049-121900-
/O.CON.KMHX.TO.W.0001.000000T0000Z-260312T1900Z/
Craven NC-
243 PM EDT Thu Mar 12 2026

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM EDT FOR
SOUTHEASTERN CRAVEN COUNTY...

At 243 PM EDT, severe thunderstorms capable of producing tornadoes
were located along a line extending from James City to near Catfish
Lake, moving east at 55 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

These dangerous storms will be near...
  New Bern, Havelock, Croatan, Neuse Forest, and Fairfield Harbour 
  around 250 PM EDT.
  Cherry Branch Ferry Terminal around 255 PM EDT.

Other locations impacted by these tornadic storms include Bridgeton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.

&&

LAT...LON 3483 7710 3503 7710 3512 7711 3520 7698
      3518 7697 3515 7699 3511 7693 3505 7695
      3505 7693 3503 7693 3500 7687 3502 7687
      3500 7686 3497 7681 3486 7673 3485 7688
      3484 7689 3483 7696
TIME...MOT...LOC 1843Z 267DEG 46KT 3505 7704 3493 7705 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

RJ

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Mar 12, 1:42 PM EDT, 41 minutes earlier. Its key messages:

  • 1) A strong cold front will cross the area this afternoon/evening with gusty winds, widespread rain, and a few thunderstorms expected. Thunderstorms may be capable of producing damaging wind gusts and an isolated tornado. Low probability (10-20%) of a wintry mix behind the front (generally north of Highway 264). 2) Temperatures rebound this weekend ahead of a strong cold front early next week Marine...Conditions will deteriorate through the day with Gales expected this afternoon through late tonight.
Area forecast discussion, Mar 12, 1:42 PM EDT, 41 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
142 PM EDT Thu Mar 12 2026

.WHAT HAS CHANGED...
Issued a Wind Advisory for the Outer Banks and Downeast Carteret
County this evening (wind forecast increased)

Increased temperatures ahead of this afternoon's cold front

Marine...Northern rivers and sounds were upgraded to a Gale
Warning for the post-frontal winds this afternoon

&&

.KEY MESSAGES...
1) A strong cold front will cross the area this afternoon/evening
with gusty winds, widespread rain, and a few thunderstorms
expected. Thunderstorms may be capable of producing damaging
wind gusts and an isolated tornado. Low probability (10-20%) of
a wintry mix behind the front (generally north of Highway 264).

2) Temperatures rebound this weekend ahead of a strong cold
front early next week

Marine...Conditions will deteriorate through the day with
Gales expected this afternoon through late tonight.

&&

.DISCUSSION...
KEY MESSAGE 1...As a potent upper level shortwave moves east
through the Mid-Atlantic today, a strong cold front will track
across ENC and bring gusty winds, widespread rain, and a few
thunderstorms. Given that the FROPA is expected to reach the
area ahead of peak heating, instability will be slightly muted.
However, temperatures have trended warmer ahead of the front, so
instability has followed suit. The latest HREF is showing
ensemble mean SBCAPE of 500-750 J/kg along the front with a
worst case scenario (ensemble max) of 1000-1250 J/kg. 300-400+
m2/s2 of 0-3 km SRH and well above 50 kt of deep layer shear
will create an environment capable of producing bowing
thunderstorms with damaging wind gusts in excess of 50 mph.
Hodographs don't appear favorable for tornadogenesis, but given
the amount of shear and helicity at play, a few rotating
updrafts will be possible. The most likely scenario is
widespread gusty showers with a few embedded thunderstorms this
afternoon and evening.

Temperatures will fall so rapidly behind this front (approx 10
degrees/hour) that some models are showing a brief changeover
to a wintry mix of rain, snow, and sleet this afternoon/evening
(generally north of Highway 264). Chances of this happening are
higher near the NC/VA border, but latest HREF probs for wintry
precip types have increased. No accumulations or impacts are
expected given that 1) cold air will be chasing the moisture and
2) it was in the 80s yesterday.

KEY MESSAGE 2...Our highs in the post-frontal airmass will still
be warmer than average, but we'll feel a notable drop in
temperatures. Friday will reach the low 60s and we'll rebound
to the mid 60s (coast) to mid 70s (inland) on Sunday and
Monday. A deep upper level trough will dig across the CONUS late
this weekend and reach the East Coast by early next week. At
the surface, a strong cold front will cross the area late
Monday/early Tuesday. This system will bring increased shower
and thunderstorm chances Sunday through Monday night. A
significantly cooler airmass will build in behind this front
with highs on Tuesday and Wednesday forecast to be in the 40s
and 50s.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
VFR conditions persist across ENC this afternoon however this
will change rather quickly as a cold front and its associated
rain and thunderstorm activity approaches ENC. Current radar
imagery has this activity just beginning to enter into the far
western portions of the CWA and the rain and thunderstorm
activity is forecast to quickly push east across ENC this
afternoon. Within this thunderstorm activity there will be a
significant wind shift as well as SW'rly winds at 15-20 kts with
gusts up to 30 kts shift to a WNW to NW direction with gusts
peaking as high as 30-40 kts immediately behind the front and
within the initial thunderstorm activity. To account for this,
have issued a tempo group for all terminals with ISO/OAJ/PGV
starting at 18Z and going to 21Z and EWN starting at 19Z and
persisting until 22Z. MVFR ceilings and potentially IFR vis is
forecast within this activity as well this afternoon. Once rain
and thunderstorm activity moves through ENC, skies will quickly
clear getting to VFR conditions by about 22/23Z across most of
NC outside of maybe the OBX where MVFR ceilings may hang around
until about 00Z. Gusty NW-N'rly winds will remain in place
until about the 22Z-00Z timeframe this evening before winds
quickly ease from west to east. Afterwards VFR conditions and
light winds will persist across all of ENC tonight into Friday
morning.

Outlook...Pred VFR conditions expected Friday through Saturday. The
next frontal system is expected to impact ENC Sunday through Monday
bringing periods of sub-VFR conditions in showers and
thunderstorms.

&&

.MARINE...
Increasingly hazardous marine conditions are expected today due
to a strong cold front that will cross the area this
afternoon/evening.

Southwest winds at 20-25 kt with gusts to 20-30 kt will continue
through this morning. This afternoon, the winds will swiftly
veer to the north-northwest and surge to 30-40 kt with gusts to
35-50 kt late this afternoon/early this evening. Gusts in excess
of 45 kt are expected over a brief period of time this evening
and will be most likely across the Gulf Stream waters. Winds
will quickly improve behind the front with gusts forecast to
drop below 25 kt by late tonight. Seas will peak this
afternoon/evening at 5-8 ft.

Gale Warnings are in effect for all coastal waters, the
Pamlico Sound, and the northern rivers and sounds. Small Craft
Advisories are in effect for the inland rivers but a few Gale
force gusts are still possible, especially near the mouths of the
rivers.

The cold front will be accompanied by a risk of thunderstorms,
the strongest of which may produce enhanced wind gusts and brief
waterspouts.

Outlook: Winds and seas will lay down Friday and Saturday with more
benign marine conditions expected. Winds and seas will rebuild
Sunday into Monday associated with the next strong cold front.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Wind Advisory until 10 PM EDT this evening for NCZ196-203>205.
MARINE...Gale Warning until 8 PM EDT this evening for AMZ131-230-231.
     Gale Warning until 11 PM EDT this evening for AMZ135-152-154-
     156-158.
     Small Craft Advisory until 11 PM EDT this evening for AMZ136-
     137.
     Gale Warning until 10 PM EDT this evening for AMZ150.

&&

DISCUSSION...MS/OJC
AVIATION...RCF
MARINE...MS/OJC
Hazardous weather outlook, Mar 12, 5:35 AM EDT, 8 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
535 AM EDT Thu Mar 12 2026

NCZ029-044>047-079>081-090>092-094-193>195-198-199-130945-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven-
Southern Craven-West Carteret-Inland Onslow-Coastal Onslow-
535 AM EDT Thu Mar 12 2026

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

A strong cold front will bring a threat of damaging wind gusts and
brief isolated tornadoes to the area this afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ196-203>205-130945-
East Carteret-Northern Outer Banks-Ocracoke Island-Hatteras Island-
535 AM EDT Thu Mar 12 2026

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM EDT
THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

A strong cold front will bring a threat of damaging wind gusts and
brief isolated tornadoes to the area this afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Mar 12, 1:24 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
124 PM EDT Thu Mar 12 2026

NCZ090-198-121800-
Inland Onslow NC-Duplin NC-
124 PM EDT Thu Mar 12 2026

...A STRONG THUNDERSTORM WILL IMPACT WESTERN JONES...NORTHWESTERN
ONSLOW AND DUPLIN COUNTIES THROUGH 200 PM EDT...

At 123 PM EDT, Doppler radar was tracking a strong thunderstorm near
Harrells, or 11 miles southwest of Wallace, moving northeast at 55
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Wallace, Warsaw, Kornegay, Rose Hill, Richlands, Beulaville, Cypress
Creek, Catherine Lake, Beautancus, Kenansville, Chinquapin, Potters
Hill, Petersburg, Harrells, Albert J Ellis Airport, Richlands South,
Sarecta, Magnolia, Greenevers, and Lyman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 500 PM EDT for
eastern North Carolina.

&&

LAT...LON 3490 7815 3499 7815 3519 7800 3517 7797
      3517 7794 3507 7775 3502 7775 3497 7768
      3498 7764 3498 7757 3492 7746 3466 7766
      3472 7768 3472 7794 3471 7798 3473 7802
      3473 7803 3472 7811 3471 7813 3474 7820
TIME...MOT...LOC 1723Z 232DEG 48KT 3466 7816

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

RJ
Special weather statement, Mar 12, 1:39 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
139 PM EDT Thu Mar 12 2026

NCZ029-044-045-079-080-091-092-193-121830-
Greene NC-Jones NC-Beaufort NC-Lenoir NC-Washington NC-
Northern Craven NC-Martin NC-Pitt NC-
139 PM EDT Thu Mar 12 2026

...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL JONES...GREENE...
NORTHERN LENOIR...WESTERN WASHINGTON...NORTHWESTERN CRAVEN...PITT...
MARTIN AND NORTHWESTERN BEAUFORT COUNTIES THROUGH 230 PM EDT...

At 139 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lewiston Woodville to 7 miles northeast of
Beautancus. Movement was east at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Greenville, Kinston, Washington, Winterville, Williamston, Ayden,
Farmville, Plymouth, La Grange, River Road, Bethel, Grifton, Stokes,
Snow Hill, Bell Arthur, Pinetown, Robersonville, Vanceboro, House,
and Shelmerdine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 500 PM EDT for
eastern North Carolina.

&&

LAT...LON 3601 7721 3593 7719 3594 7705 3586 7704
      3590 7692 3581 7689 3585 7684 3589 7683
      3587 7674 3598 7669 3597 7656 3508 7722
      3527 7783 3538 7780 3557 7782 3580 7747
      3582 7735 3591 7734 3600 7741 3607 7733
TIME...MOT...LOC 1739Z 255DEG 29KT 3606 7713 3520 7793

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

RJ
Local storm report, Mar 12, 2:16 PM EDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Newport/Morehead City NC
216 PM EDT Thu Mar 12 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     Tstm Wnd Gst     4 SE Cypress Creek      34.71N 77.66W
03/12/2026  M65 MPH          Onslow             NC   Public

            A 65 mph wind gust was measured on a
            personal weather station as thunderstorms
            were moving through the area.

&&

RCF

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 2:17 AM EDTWind AdvisoryMHXCarteret, Dare, Hyde19 hr
Mar 12, 7:31 AM EDTMarine Dense Fog AdvisoryMHX4 hr
Mar 12, 1:24 PM EDTSpecial Weather StatementMHXDuplin36 min
Mar 12, 1:35 PM EDTSevere Thunderstorm WarningMHXDuplin, Jones, Lenoir, Onslow40 min
Mar 12, 1:39 PM EDTSpecial Weather StatementMHXGreene, Lenoir, Martin, Pitt51 min
Mar 12, 1:44 PM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Greene, Jones, Lenoir, Martin and 2 more46 min
Mar 12, 1:51 PM EDTSpecial Marine WarningMHX39 min
Mar 12, 1:53 PM EDTSpecial Marine WarningMHX52 min
Mar 12, 1:54 PM EDTSevere Thunderstorm WarningMHXCarteret, Craven, Jones, Onslow, Pamlico51 min
Mar 12, 1:58 PM EDTSpecial Marine WarningMHX92 min
Mar 12, 2:03 PM EDTSpecial Marine WarningMHX57 min
Mar 12, 2:12 PM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Dare, Hyde, Jones, Martin and 4 more63 min
Mar 12, 2:15 PM EDTSevere Thunderstorm WarningMHXDuplin, Jones, Lenoir, Onslow30 min
Mar 12, 2:35 PM EDTSpecial Marine WarningMHX55 min
Mar 12, 2:42 PM EDTSevere Thunderstorm WarningMHXCarteret, Craven48 min
Mar 12, 2:48 PM EDTTornado WarningMHXCarteret, Craven, Pamlico27 min
Mar 12, 2:59 PM EDTSpecial Marine WarningMHX72 min
Mar 12, 3:02 PM EDTSpecial Marine WarningMHX58 min
Mar 12, 3:02 PM EDTSpecial Marine WarningMHX58 min
Mar 12, 3:21 PM EDTSevere Thunderstorm Warning Considerable damage threatMHXBeaufort, Carteret, Dare, Hyde, Pamlico, Tyrrell and 1 more39 min
Mar 12, 3:39 PM EDTSevere Thunderstorm Warning Considerable damage threatMHXDare, Hyde, Tyrrell53 min
Mar 12, 3:46 PM EDTSpecial Marine WarningMHX89 min

Nearby

Tornado Warnings in North Carolina, 2026Every tornado warning in 2026Tornadoes in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.